Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Milwaukee, WI

August 1, 2006Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 1, 2006, 7:42 PM CDT for Washington County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2006, 7:42 PM CDT (00:42 UTC)
Expired
Aug 1, 2006, 8:15 PM CDT
In force
33 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:00 PM CDTTSTM WND DMG2 E Slinger, WIONE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1685 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 020042
SVRMKX
WIC131-020115-
/O.NEW.KMKX.SV.W.0151.060802T0042Z-060802T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 815 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SLINGER...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLINGER BY 750 PM CDT...
  JACKSON BY 755 PM CDT...
  WEST BEND BY 805 PM CDT...
  NEWBURG BY 815 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4332 8841 4320 8838 4321 8807 4353 8805
      4354 8823

$$

HENTZ
2 follow-up statements
000 
WWUS53 KMKX 020105
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT TUE AUG 1 2006

WIC131-020115-
/O.CON.KMKX.SV.W.0151.000000T0000Z-060802T0115Z/
WASHINGTON WI-
804 PM CDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN WASHINGTON COUNTY...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST BEND...MOVING
NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWBURG BY 810 PM CDT...
  FILLMORE AND BOLTONVILLE BY 815 PM CDT...

LAT...LON 4333 8829 4322 8829 4321 8807 4353 8805
      4354 8823

$$

HENTZ
000 
WWUS53 KMKX 020114
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT TUE AUG 1 2006

WIC131-020124-
/O.EXP.KMKX.SV.W.0151.000000T0000Z-060802T0115Z/
WASHINGTON WI-
814 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY
EXPIRES AT 815 PM CDT...

THE SEVERE WINDS HAVE PUSHED OFF TO THE EAST.  SOME LINGERING 
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER WASHINGTON 
COUNTY UNTIL AROUND 830 PM.

LAT...LON 4333 8829 4322 8829 4321 8807 4353 8805
      4354 8823

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:37 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 1, 3:37 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT TUE AUG 1 2006

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES AND ENDING HEAT
ADVISORY.

TEMPERATURES IN SOUTH CENTRAL WI ARE SLOWLY REBOUNDING FROM EARLIER
COOLING FROM OUTFLOW BOUNDARY THAT PASSED THRU...THEN WASHED OUT
OVER SRN WI THIS MORNING. SE WI IS AT OR CLOSE TO ADVISORY CRITERIA
AT 2 PM...WITH S CNTRL CATCHING UP. FEEL HEAT INDICES OF 75 OR
HIGHER WILL REMAIN THRU THE NIGHT...SO EXTENDED ADVISORY UNTI 7 AM.

CLOUDS FROM MORNING CONVECTION TO OUR N AND W HAVE SET
UP A SHARP SFC BAROCLINIC ZONE FROM CNTRL WI TO THE MS RVR AND THEN
SOUTH THRU ERN IA. PVA FROM VORT LOBE EXTENDING SWD FM 500MB VORT
MAX CENTERED NR MSP MOVING INTO WRN WI ATTM. PROFILER NETWORK SHOWS
SOME SLACKENING TO SWLY 850 MB FLOW OVER RGN...BUT SHARP SFC THEMAL
GRADIENT AND MOISTURE CONVERGENCE ON MSAS ANALYSIS ALONG WITH 1700
TO 2000 J/KG CAPE ON UN-CAPPED ON RUC FCST SNDG AT 21Z AT BLUE RIVER
EXPLAIN DEVELOPING CELLS IN WRN CWA AND CNTRL WI. WILL HAVE TO WATCH
FOR MICROBURSTS WITH INVERTED V SEGMENT BELOW 800 MB. HAVE SCT TSTMS
IN NRN AND WRN COUNTIES FOR THIS EVENING...BUT CAP AND BETTER LIFT
WITH THIS INITIAL SURGE MOVING TO THE NORTH OF CWA WILL KEEP SERN
CWA DRY UNTIL AFTER MIDNIGHT.

FOLLWED NAM/WRF SOLUTION WITH A BETTER CHANCE OF STORMS AROUND/AFTER
MIDNIGHT AS SRLY LOW LVL JET STRENGTHENS AND BACKS AHEAD OF NEXT
SHRT WAVE LIFTING FROM SRN PLAINS THAT MOVES THRU OVERNIGHT. STORMS
WILL DIMINISH FOR A TIME WED MORNING...THEN FRONTOGENETIC FORCING IN
LOW/MID LVLS INCREASES FOR LIKELY STORMS WED AFTERNOON AS FRONT
PASSES THRU CWA.

HI PRES BUILDS INTO RGN FOR THUR/FRI...WITH COOLER TEMPS AND LOWER
HUMIDITIES. ZONAL FLOW OVER CNTRL U.S. THRU END OF WEEK INTO
WEEKEND...WITH TROF EXTENDING SWD FROM STRONG WAVE MOVING ACROSS SRN
CANADA BRINGING NEXT PCPN CHC SUND/SUNDAY NGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 AM CDT WED FOR WIZ046-WIZ047-
WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-
WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.

&&

09/09
Hazardous weather outlook, Aug 1, 12:10 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1210 PM CDT TUE AUG 1 2006

WIZ046-047-051-052-056>060-062>072-020945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1210 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS NOW IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL
OF SOUTHERN WISCONSIN. THE COMBINATION OF TEMPERATURES RISING INTO
THE 90S AND HUMIDITY WILL PRODUCE DAYTIME HEAT INDEX VALUES OF 95 TO
110.

WITH THE APPROACHING COLD FRONT NOT MOVING THROUGH SOUTHERN
WISCONSIN UNTIL WEDNESDAY...NIGHTTIME HEAT INDEX READINGS WILL
REMAIN IN THE 75 TO 80 RANGE.

SUN STROKE...HEAT CRAMPS AND HEAT EXHAUSTION CAN OCCUR WITH
PROLONGED EXPOSURE AT THESE LEVELS. LESSEN YOUR CHANCE OF
EXPERIENCING THESE ILLNESSES BY REDUCING OR ELIMINATING ANY
STRENUOUS OUTDOOR ACTIVITIES DURING THE WARMEST PART OF THE DAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY BY LATE AFTERNOON
AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE
MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS POSSIBLE. THE VERY
MOIST ATMOSPHERE MAY ALSO CAUSE LOCALLY HEAVY RAIN...WHICH COULD
PRODUCE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COMBINATION OF TEMPERATURES RISING INTO THE LOW AND MID 90S AND
HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 95 TO 105 WEDNESDAY.
THE PASSAGE OF A COLD FRONT WILL EVENTUALLY BRING A BREAK IN THE
HEAT WEDNESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS. LARGE HAIL AND LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE. THERE IS ALSO A CHANCE OF THUNDERSTORMS
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-020945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1210 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS. LARGE HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE.
THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

SPEICHER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:55 PM CDTSevere Thunderstorm WarningMKXOzaukee30 min
Aug 1, 7:57 PM CDTSpecial Marine WarningMKX55 min
Aug 2, 3:22 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington53 min
Aug 2, 3:35 PM CDTSpecial Marine WarningMKX55 min
Aug 2, 4:14 PM CDTSevere Thunderstorm WarningMKXOzaukee31 min
Aug 2, 4:27 PM CDTSpecial Marine WarningMKX93 min
Aug 2, 5:10 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha21 min
Aug 2, 5:19 PM CDTSpecial Marine WarningMKX56 min
Aug 2, 6:10 PM CDTSpecial Marine WarningMKX95 min
Aug 2, 6:24 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine, Waukesha46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.